Doctor insights on:
High Dilantin Level Symptoms
Can a high prolactin level elevate glucose levels? If not, what meds cause a high prolactin level?
Dilantin (generic name phenytoin) is a drug that has been used to treat seizure disorders since 1938. It is a sodium channel blocker that is effective in treatment of epilepsy but it has significant side effects. Because of that many newer drugs have been developed ...Read more
Indirectly: If you mean hga1c, that is a test for diabetes. Diabetes is the number 1 cause of renal failure in the United States. Since potassium only leaves the body through the urine and stool, if your kidney function worsens with poorly controlled diabetes resulting in high hga1c, your kidneys may not be able to control the potassium level resulting in high potassium. ...Read more
Low vitamin D level (19), High phosphorus level (4.5), High PTH level (70). What could be the cause of this? Serum Calcium level is normal.
None, initially: High cholesterol has no symptoms. However, high cholesterol over a long period of time can lead to heart disease, stroke and other problems. You certainly don't want to wait for these things to be your first clue of having a cholesterol problem. Have your cholesterol checked regularly by your physician and follow his or her advise on how to treat this condition. ...Read moreSee 1 more doctor answer
Maybe impaired: The effects of thyroid hormone on blood glucose is complex. Insulin levels may be increased, but there is also resistance to Insulin action. Often, fasting glucose is not affected, but glucose may increase more after a meal (i.e. Impaired glucose tolerance). All this should improve when the thyroid is treated, unless you are also developing diabetes. ...Read more
What does it mean if you have low platelet count, high monocyte level, low creatinine, low albumin, high AST and high ALT levels?
You need doctor to g: Your doctor needs to guide you further as you have too many things wrong with your tests. Are you under the care of a good doctor? If you do not have a good doctor, see a hematologist who is blood specialist, because low platelets are often caused by some serious disorders. ...Read moreSee 1 more doctor answer
What are symptoms of high prolactin levels? Is it dangerous if a women have high prolactin levels?What causes high prolactin levels?
Abetalipoprotinemia: A rare genetic condition causing low ldl, and triglyceride levels, due to a deficiency in an enzyme called "mtp" . Usually presents early in life with bad fatty diarrhea (steatorrhea) and fat accumulation in the liver . Fat in the liver ( fatty liver) can raise the liver function tests. Danger here is malabsorption of fat soluble vitamins a, d, e and k. Vit e def. Can cause neurologic symptoms. ...Read moreSee 1 more doctor answer
Damaged heart muscle: If heart muscle cells r damaged, troponin will leak into the blood + levels will rise. However, the muscle damage may be caused by several diseases, not the least of which is coronary artery disease (c article via link below 4 details) http://www.Ncbi.Nlm.Nih.Gov/pmc/articles/pmc1860726/ bottom line? Troponin levels r a sensitive + specific indicator of heart muscle damage from any cause. Dr mike. ...Read more
Commonly: When the brain is deprived of enough glucose, such as in hypoglycemia, a person gets dizzy and can even lose consciousness if blood sugar is low enough. It is a symptom which should prompt blood sugar testing to verify if indeed the cause of dizziness is from low blood sugar because so many other things can also cause dizziness. ...Read more
No: High prolactin is not known to be associated with Hyperglycemia. Some of the medications associated with hyperglycemia are Steroids, High dose of Beta blockers ( except carvidalol & Nebivalol) High dose of HCTZ (hydrochlorothiazide) ( 50 mg or higher)I Statins can cause minimal elevation of blood sugar. ...Read more
Tapeworm: The High MCV and MCH would be expected with B12 deficiency as the RBC's are being discharge young from the bone marrow. Low RDW just tells you you have only one predominant population of RBCs (dark large ones) Elevated IgA can be caused by several conditions but a tapewor taking up residence in the terminal ilium would block the binding of intrinsic factor / B12 complex to its receptors. ...Read moreSee 1 more doctor answer
May be, may be not: Further evaluation is obviously needed. I can't say whether it is related or not without getting more information. In many cases- probably those two are not related. However in a case of colon cancer with metastatic disease to the liver- it can cause both increase of bilirubin level as well as low iron. Go to see your md and discuss further your condition. ...Read more
Nothing: Don't waste your money on these kind of tests. It is how you feel, how you think, how you take care of yourself that matters. ...Read more
All of a sudden my Dilantin level has dropped and keeps dropping. Normally it stays between 15 & 18. Had a back operation 6 weeks ago.
Problems: Dilantin is difficult to use at any time but especially during pregnancy. Dilantin total level may be low, but free Dilantin adequate or even high. Dilantin can cause birth defects and can affect birth control. It is becoming apparent that it is an old drug that should not be used too often - especially in young women. ...Read more
Dilantin level was 5.4 (2) weeks ago, 1.4 today have severe headache only on left side. Feel like funny hard to describe. ?
Does the longer going without a seizure mean you are going to have one soon its been 15 years since my last Dilantin level always been 3.2 no higher?
Not really: If seizures are well-managed it does not mean one is just around the corner. No indivudal advice can be given here, but there is brain maturation which occurs which should also help reduce seizure threshold if seizures were of childhood or adolescent onset. Dilantin does have some side effects, and discussing this with your neurologist in terms of re-evaluation of medication levels WB wise. ...Read moreSee 1 more doctor answer
Why would my Dilantin level always be low no matter what dose I take it has been 2.1 to 3, 1 for 16 years and im seizure free only had one in my life?
Seizure free for 15 years since I was 15 what are my chanced of having another seizure Dilantin level has always only been 3.5 or lower still no seiz?
After being seizure free for 15yrs on Dilantin level 2.3 my dr said i can wean off will my body know the difference from 400mg to 300mg when cutting ?
Doctor knows best...: One should follow the doctor's instructions when weaning a medication. One's body can tell some difference if a medication is dropped by 25%, but the question is whether or not that difference matters. If the difference produces no symptoms of significance, then it may not matter. After 15 long years, one can wean a bit slower if worried about the weaning. ...Read moreSee 1 more doctor answer
Will 50mg of topamax (topiramate) control seizures if my Dilantin level has only been 3.1 for 14 years and remained seizure free?
No 50 mgm is not eno: You have been seozure free with a sub therapeutic level of Dilantin for 14years. You may be able to do withoyt any anti seizure meds, discuss with your doctor 50 mgm od topamax (topiramate) is not enough to control the seizures, you need 200mgm twice a day. Follow up with your doctor with this information. ...Read more
Ihave been seizure free on 3.1 Dilantin level for 15 years would I be safe to stop my dr says yes I had 1 seizure in my sleep at 16 years old 30 now?
No seizure 14years on only 3.1 Dilantin level seen 3 neuros they will not give me EEG is it safe to say I wont have another first was in sleep?
EEG is useful: If there is a lot of concern about a seizure after you stop dilantin, your neurologist can check an eeg while you are cutting down on the dilantin. Any return of unusual eeg activity may suggest that you need to remain on an antiepileptic agent. I do not favor keeping someone on long-term Dilantin as it can cause a lot of side effects. ...Read moreSee 2 more doctor answers
What signs can I look for possible Dilantin high levels? I give only what is prescribed at the certain hrs set-up.
Dilantin side effect: Your question seems to be asking the signs and symptoms of Dilantin toxicity. These may occur when the Dilantin levels are higher than the recommended therapeutic range. Some of these symptoms include nystagmus (twitching of the eyes), sleepiness, nausea/vomiting, difficulty with speech (slurring), trouble with balance, bleeding of the gums. These symptoms can be reversed by decreasing the dose. ...Read more
How can you tell if a person with Parkinson's who is only taken 3ml of Dilantin tid if the level is getting to high>
If you did not need Dilantin for seizures wouldnt te levels be high all the time instead of low, I had 2 seizures 14 years ago and level always 3.4?
Complicated: Drugs used for seizure prevention are best used in sufficient dosages to put a patient into a therapeutic range to best protect against future seizures. Your level seems too low, but the medicine, nonetheless, is likely helping. Talk to your neurologist as to what should be done to optimize your treatment. ...Read moreSee 1 more doctor answer
I had 2 seizures in my sleep at age 16 ever since I have been seizure free on 3.2 level on Dilantin are the odds high that i will have another?
I had 2 seizures in my sleep at age 16 ever since I have been seizure free on 3.2 level on Dilantin are the odds high that i will have another ?
- Talk to a doctor live online for free
- Dilantin level too high
- Low dilantin level symptoms
- Low dilantin levels symptoms
- Ask a doctor a question free online
- Dilantin level corrected for albumin
- Symptoms dilantin toxicity
- Side effects low dilantin levels
- How to treat elevated dilantin levels?
- Talk to a neurologist online